Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 357, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Sep 25, 2007, 10:41 AM CDT for Wayne County, Iowa. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2007, 10:41 AM CDT (15:41 UTC)
- Expired
- Sep 25, 2007, 11:03 AM CDT
- In force
- 22 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Wayne County, IA
The radar
The Des Moines radar (KDMX), 112 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.7 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 251541
SVRDMX
IAC185-251615-
/O.NEW.KDMX.SV.W.0357.070925T1541Z-070925T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1041 AM CDT TUE SEP 25 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WAYNE COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 1115 AM CDT.
* AT 1036 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR CORYDON...OR ABOUT 26 MILES NORTHWEST OF
UNIONVILLE...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN WAYNE COUNTY AT 1100 AM CDT
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
LAT...LON 4077 9349 4090 9349 4090 9310 4077 9310
4075 9310 4073 9310 4068 9320
TIME...MOT...LOC 1541Z 221DEG 42KT 4078 9330
$$
DONAVON1 follow-up statement
000
WWUS53 KDMX 251603
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1103 AM CDT TUE SEP 25 2007
IAC185-251613-
/O.CAN.KDMX.SV.W.0357.000000T0000Z-070925T1615Z/
WAYNE IA-
1103 AM CDT TUE SEP 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAYNE COUNTY IS
CANCELLED...
AT 1059 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
AT 1050 AM...ONE HALF INCH HAIL AND ONE INCH OF RAIN WAS REPORTED 1
MILE NORTH OF CORYDON.
LAT...LON 4077 9349 4090 9349 4090 9310 4077 9310
4075 9310 4073 9310 4068 9320
TIME...MOT...LOC 1603Z 221DEG 42KT 4097 9308
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 4:11 AM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Sep 25, 4:11 AM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE DES MOINES IA 411 AM CDT TUE SEP 25 2007 .SYNOPSIS... LG WV TROUGH PUSHING THROUGH NRN ROCKIES AND HIGH PLAINS THIS MORNING WITH 110+ KT JET AHEAD FROM MN TOWARD HUDSON BAY. PRIMARY SHRT WVS LIFTING THROUGH WRN NE/SD AND THROUGH MN. 08Z SFC ANLYS PLACED STRONG CDFNT FM ERN KS INTO CENTRAL IA AND THEN WI WITH MODERATE PRESSURE RISES BEHIND. MUCAPE AXIS AND ELEVATED INSTABILITY LAGS FRONT SLIGHTLY WITH SCT SHWRS/TSTMS FROM SERN NE THROUGH IA INTO WI COINCIDENT WITH H85/H7 QG FORCING AND RESPONSE TO FRONTOGENESIS. HIGHER H7/H5 QG FORCING ALSO FORMING LIGHTER SHWRS JUST AHEAD OF SHRT WV INTO CENTRAL NE. && .DISCUSSION... SLANTED FORCING SHOULD PROGRESS ACROSS IA TODAY AS SYS WEAKENS A BIT AND APPROACHES GREAT LAKES THIS EVENING. PCPN LOOKS TO BECOME MORE ELEVATED AND LIGHTER AS THE DAY WEARS ON...ENDING BY 00Z. SHRT WV RIDGE AND SFC HIGH PRES SHOULD THEN ENTER IA WITH FAIR WX TONIGHT AND WED. NEXT WV...NOW OVER BRITISH COLUMBIA...WILL TRACK ACROSS NRN PLAINS LATE WED. GFS/ECMWF FARTHER S WITH FORCING AND SATURATION POTENTIAL LATE WED SUGGESTING SOME PCPN POSSIBLY OVER NRN IA. NAM/GEM FARTHER N AND DRY. SREF/GEFS NOT REALLY LEANING IN ANY PARTICULAR DIRECTION SPLITTING THE DIFFERENCE SO HAVE NOT REALLY CHANGED THE FORECAST MUCH WITH SLIGHT CHANCES FOR SHWRS NW AND N WED AFTN AND EVE. INSTABILITY MINIMAL SO NO THUNDER MENTIONED. LG WV RIDGE THEN BUILDS INTO CENTRAL CONUS WITH NEXT SYS HOLDING OFF TIL THE START OF THE WEEKEND. NO CHANGES TO EXTENDED FOR WEEKEND AND BEYOND WITH CHANCES ALREADY INCLUDED IN FORECAST AND CAN BE FINE TUNED BY DAY SHIFT. REGARDING TEMPS...DO NOT EXPECT MUCH REBOUND TODAY WITH PCPN AND COLD ADVECTION BEHIND FROPA SO HIGHS NOT TOO DISSIMILAR TO 08Z READINGS. FORECAST SOUNDINGS SUGGEST STAYING TOWARD LOW END OF GUIDANCE WED BUT THU SEEMS TO BE A GOOD CANDIDATE FOR MIXING SO HAVE GONE TO OR JUST ABOVE HIGH END. NO CHANGES FROM GUIDANCE BLEND FOR MINS. && .AVIATION...25/00Z A POTENT UPPER LEVEL SYSTEM WILL CONTINUE TO PUSH EAST THROUGH IOWA TODAY. THE THREAT FOR SEVERE WEATHER OVERNIGHT APPEARS TO HAVE WANED...BUT PERIODS OF THUNDERSTORMS WILL CONTINUE ESPECIALLY AT FOD/MCW/ALO. THE MAIN 500MB LOW WILL AFFECT THE STATE LATER THIS MORNING WITH ADDITIONAL SHRA REDEVELOPMENT EXPECTED. MAY BE A BIT OPTIMISTIC IN RAISING CEILINGS THIS AFTERNOON AND THIS WILL BE REVISITED AT THE 12Z ISSUANCE. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SMALL/COGIL/KINNEY
Hazardous weather outlook, Sep 25, 5:32 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 532 AM CDT TUE SEP 25 2007 IAZ004>007-015>017-023>028-033>039-044>047-057-058-070-261100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-AUDUBON-GUTHRIE-CASS- 532 AM CDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND WEST CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR SHOWERS AND THUNDERSTORMS RETURN TO THE FORECAST LATE FRIDAY NIGHT THROUGH EARLY SUNDAY. THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ048>050-059>062-071>075-081>086-092>097-261100- STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 532 AM CDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS MAY OCCUR THIS MORNING BEFORE PUSHING OFF TO THE SOUTHEAST AND ENDING BY LATE AFTERNOON. A FEW OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAINS AND SMALL HAIL THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR SHOWERS AND THUNDERSTORMS RETURN TO THE FORECAST LATE FRIDAY NIGHT THROUGH EARLY SUNDAY. THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SMALL
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.